Always do my friend - Always do
coming up to 13 years now since i got the news - so doing well - also got to know a lot of people in my journey, who havent been so lucky - still think of them now and again.....
Thatnks for that David. That is interesting to know and may help me make up my mind.
I think that awareness for men with BC is slowly getting better.
Have alook at some of them on my latest blog
With apologises for the corny gag in the title
I know this is an old thread - but i was one of the men who stopped taking Tamoxifen - i had the same symtoms as you and i seemed to blow up - by this i mean - woke up in the morning normal by the end of the day I just felt bloated...
anyway - i took Tamoxifen for 2 years - then was told, it was up to me - my choice was to stop - never looked back - lucky I know - but no side effects... drug free ever since...
this was some time ago - diagnosed in 2003 with BC very active on this site for a few years - then lost heart with nothing done for Men with Breast Cancer - it will always be deemed a female problem - but men are still dying of ignorance...
good luck and take care
Interesting to see that you were on Arimidex and that is was not worthwhile, as I was thinking of asking my Oncologist to switch me to that.
I was on Arimidex but was switched to tamoxifen after about 2 years because the oncologist said that arimidex wasn't proving worthwhile.
I didn't suffer dizziness or anything physical (other than zero libido) but I did develop an annoying inability to remember words and names of things.
i was on arimidex in 2008/2009 and Tamox from 2009 to 2011.
I am now 61 and in a technical work situation it is annoying, and rather early for senile decay so i suppose it must be effects of chemo or other drugs, but i couldn't say which.
probably not much help to you, but I am enjoying life as a survivor, so that is the main thing.
I hope some of your fellow forum users come and give their help and support, it must be difficult for you being in a minority, we don't seem to be getting many men using these forums of late. Could I suggest you give our helpline team a ring and have a chat with them about your concerns, they're here to support you through this. Calls are free 0808 800 6000 lines are open now unti 5pm today (9-5 weekdays) and 10-2 Saturdays.
I started taking Tamoxifen in Jan 2012 and I am still getting a load of negative effects from my treatment, including fatigue, dizziness, mood swings, memory problems and losing concentration. Never great at multi tasking, I am finding it impossible at the moment. I find it really difficult to walk upstairs especially when carrying anything and it seems to be getting worse.
I appreciate that there are not many men that have had BC , but the lack of info for us is frustrating .
I have so far only seen one survey online about the affects of Tamoxifen and its side effects on men and that involved just 64 men which is not much of a survey.
Out of the 64 men 13 stopped taking it, but the survey did not mention if they had a recurrence of cancer or if they were fine after coming off of it.
No one seems to know what I should do, GP or Oncologist as there has not been enough research.
I looked on line for an alternative and came across Arimidex but all I could find was research into women. It is so frustrating